By: Andrew Martinez
Share This Post
You Could Save Someone from Overdose
At Martinez & Ruby, we devote a sizable portion of our practice to defending people against drug-related charges and the life-altering consequences of a conviction. This defense work takes place against the backdrop of a raging opioid epidemic that continues to tear families apart through incarceration and tragic loss of life.
The focus of this blog is to highlight NARCAN, a life-saving medication that can save someone you love from an overdose and give them a second chance.
If you keep NARCAN on hand, you could be someone’s saving grace. NARCAN is a potentially lifesaving medication that can help to reverse the effects of an opioid overdose. Most opioid overdoses occur while others are around, so if you have NARCAN on hand, you can save a life.
- Inhalation not required
- Designed for ease-of-use
- Used by first responders
- Concentrated 4 mg dose (2 per carton)
- Requires no assembly or specialized training
- The NARCAN® brand has been around for 50 years
Where Can You Get NARCAN?
NARCAN is available at your local pharmacy. You can purchase the nasal spray from your pharmacy without a prescription from your doctor. Click here to download the NARCAN request form to help you get it from your pharmacy.
How to Administer
You can administer this lifesaving spray without any medical training from home.
- Peel back the packaging and remove the device. Hold the device with two fingers on the nozzle and your thumb at the bottom.
- Place the tip of the nozzle in either nostril until your fingers touch the bottom of your patient’s nose.
- Press the plunger firmly and release the NARCAN dose into your patient’s nose.
Brain damage from opioid overdose can occur after merely 4 minutes of exposure. Death can occur 4 to 6 minutes after overdose. Since it takes an average of 7 minutes for an EMS to arrive at the scene of an emergency in a suburban setting, having NARCAN on hand and knowing how to use it can make a life or death difference.